Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Tests for Symmetric and Asymmetric Nonlinear Mean Reversion in Real Exchange Rates

Robert Sollis, Stephen Leybourne and Paul Newbold
Journal of Money, Credit and Banking
Vol. 34, No. 3, Part 1 (Aug., 2002), pp. 686-700
Stable URL: http://www.jstor.org/stable/3270738
Page Count: 15
  • Subscribe ($19.50)
  • Cite this Item
Tests for Symmetric and Asymmetric Nonlinear Mean Reversion in Real Exchange Rates
Preview not available

Abstract

New tests, based on smooth transition autoregressive models, for mean reversion in time series of real exchange rates are proposed. One test forces mean reversion to be symmetric about the integrated process central case, while the other permits asymmetry. The tests are applied to monthly series of seventeen real exchange rates against the U.S. dollar and fourteen against the deutsche mark. They reveal stronger evidence against the unit root null hypothesis than does the usual Dickey-Fuller test.

Page Thumbnails

  • Thumbnail: Page 
[686]
    [686]
  • Thumbnail: Page 
687
    687
  • Thumbnail: Page 
688
    688
  • Thumbnail: Page 
689
    689
  • Thumbnail: Page 
690
    690
  • Thumbnail: Page 
691
    691
  • Thumbnail: Page 
692
    692
  • Thumbnail: Page 
693
    693
  • Thumbnail: Page 
[694]
    [694]
  • Thumbnail: Page 
695
    695
  • Thumbnail: Page 
[696]
    [696]
  • Thumbnail: Page 
697
    697
  • Thumbnail: Page 
698
    698
  • Thumbnail: Page 
699
    699
  • Thumbnail: Page 
700
    700